Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS North Platte, NE

May 6, 2005Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 7:29 PM MDT for Arthur County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2005, 7:29 PM MDT (01:29 UTC)
Expired
May 6, 2005, 7:51 PM MDT
In force
22 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Arthur County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070129
SVRLBF
NEC005-070200-
/O.NEW.KLBF.SV.W.0076.050507T0129Z-050507T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM MDT FRI MAY 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 800 PM MDT

* AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ARTHUR...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL AREAS NORTHWEST OF ARTHUR 740 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4171 10197 4151 10196 4153 10144 4172 10142

$$

KAR
1 follow-up statement
000 
WWUS53 KLBF 070151
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT FRI MAY 6 2005

NEC005-070201-
/O.CAN.KLBF.SV.W.0076.000000T0000Z-050507T0200Z/
ARTHUR NE-
751 PM MDT FRI MAY 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ARTHUR COUNTY IS
CANCELED...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING FOR NORTHERN ARTHUR 
COUNTY HAVE MOVE OUT OF THE COUNTY. ADDITIONAL THUNDERSTORMS ARE NOT 
EXPECTED TO BECOME SEVERE AT THIS TIME. 

LAT...LON 4171 10197 4151 10196 4153 10144 4172 10142

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:17 PM MDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 6, 2:17 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI MAY 6 2005

.DISCUSSION...
SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A
POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT
DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR
WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT
ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO
POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING
BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH.

REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY
AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH
COLD FRONT WILL WORK INTO WEST IN AFTERNOON.

FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS
MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL
BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW
POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS
MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT
POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW
MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD
OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH
ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS
UPPER LOW REMAINS IN THE NRN PLAINS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

KAR
Hazardous weather outlook, May 6, 2:58 PM MDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT FRI MAY 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-070256-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
358 PM CDT FRI MAY 6 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TONIGHT.

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN NEBRASKA
THROUGH THE NIGHT...SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT
CHANCE OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN
SATURDAY...MAINLY EAST OF A MERRIMAN TO IMPERIAL LINE.

THUNDERSTORMS REMAIN IN THE FORECAST FOR SUNDAY...AND AGAIN FOR
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER
ACTIVATION MAY BE REQUIRED AGAIN FOR SATURDAY EVENING.

MASEK

In the hours before

Local storm report, May 6, 5:44 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             OSHKOSH                 41.41N 102.34W
05/06/2005  0.88 INCH        GARDEN             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, May 6, 6:06 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             15 E ARTHUR             41.57N 101.40W
05/06/2005  1.00 INCH        ARTHUR             NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 6:12 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             25 WNW TRYON            41.70N 101.39W
05/06/2005  1.00 INCH        MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 7:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             7 W GRANT               40.84N 101.86W
05/06/2005  0.88 INCH        PERKINS            NE   FIRE DEPT/RESCUE

&&

JSWEET
Local storm report, May 6, 7:17 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 NW BINGHAM            42.07N 102.13W
05/06/2005  1.50 INCH        SHERIDAN           NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 7:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             11 SSE RUSHVILLE        42.57N 102.38W
05/06/2005  1.00 INCH        SHERIDAN           NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:02 PM MDTSevere Thunderstorm WarningLBFHooker33 min
May 6, 6:27 PM MDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 6:30 PM MDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 6:52 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 7:15 PM MDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 9:55 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 6, 10:41 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson64 min
May 7, 1:56 PM MDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 2:10 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 2:24 PM MDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 2:36 PM MDTSevere Thunderstorm WarningLBFChase37 min
May 7, 2:47 PM MDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 2:48 PM MDTTornado WarningLBFLincoln28 min
May 7, 2:58 PM MDTSevere Thunderstorm WarningLBFCherry53 min
May 7, 3:08 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 3:18 PM MDTTornado WarningLBFCuster, Lincoln27 min
May 7, 3:20 PM MDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 3:23 PM MDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 3:33 PM MDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 3:47 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 4:01 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 4:13 PM MDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 4:25 PM MDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 4:26 PM MDTSevere Thunderstorm WarningLBFKeya Paha41 min
May 7, 4:30 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 4:40 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt29 min
May 7, 5:23 PM MDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.